Ask a doctor

Botox in Jaw Causing Eyelid Droop?

Hi, I had botox in my jaw five days ago to reduce the size. However my eyelid is now slightly droopy. Could this be caused by the botox? If so will the procedure still work as was designed so that only my jaw muscle atrophies or does it indicate that the botox has got in to other muscles it should not have done?

Doctor Answers (5)

Botox in the jaw

+2

If you are having drooping of the eyelid and it is new, then it is probably related to your botox. I would suggest you discuss with your surgeon as soon as possible.


West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Botox in Jaw Causing Eyelid Droop

+2

You didn't mention exactly where in your jaw the Botox was injected and whether it is your upper or lower eyelid that is droopy.  If your Botox was injected very high up, it could affect the muscles under your eye causing some relaxation of your lower lid resulting in some drooping there.  It would be unlikely that Botox in your jaw would affect your upper lid/forehead area leading to an upper eyelid droop.  Please check with your injector.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Botox big cheeks and eyelids

+1

If a lower eyelid droops after botox was injected in the cheek to thin out a hypertrophic masseter muscle, it may be coincidental, but it could very well be related to the botox having affected adjacent muscles some of which normally support the lower eyelid. If the eye is exposed to air when you're sleeping because the lower eyelid isn't resting against the eye, or if tears are running over the lower eyelid, the eye can get quite irritated unless eye drops and gel / ointment are used to keep your eye lubricated. Make sure you see your doctor right away.

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. 

 

 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Although unlikely, this could definitely be a complication of your treatment.

+1

Obviously for a masseter muscle treatment you were not injected anywhere close to the orbit. It is theoretically possible that the agent was picked up in the circulation to cause an eyelid effect. If that is the case, the effective dose is likely small. Iopodinine eye drops might help you. Call your injecting doctor.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Botox in Jaw Causing Eyelid Droop?

+1

You should consult with the injector who administered the Botox.  Botox is not permanent so it will fade out after a time.  Ususally the Botox is injected straight into the muscle that you want paralysed.

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.